This is a response to the enquiry: “What causes top lip to droop on one side?”
First (1), we must see if the drooping of the top lip on one side is localized or is there also facial sagging on the same side. Second (2), does the eyelid also droop or drop on the same side? Third (3), does the drooping occur when one gets up in the morning or during the day? Fourth (4), what exactly happened right before the top lip drooped on one side? Fifth (5), on which side of the lip did the drooping occur?
(1) Sagging of the same side of the facial muscles along with drooping of the upper lip on one side, as in the same case that I encountered, was due to a maddening telephone call and a ministroke resulting from extreme anger.
(2) Hopefully there is no drooping of the eyelid on the same side. There usually isn’t unless both right eyelid and right side of upper lip droop, then it is most likely an onset of Myasthenia gravis.
(3) If the top lip droops on one side when one gets up in the morning, the cause is a microstroke during sleep. This is the obvious result of a combination of two popular diabetes and high blood pressure medications. To me, drooping top lip on one side is a dangerous sign directly brought on by the combination of those medications. In one case that I am trying to deal with, the person is unwilling to drop the medication because there is a kind of psychological attachment to the medication. That person is now trying to eat like a vegetarian but insists on continuing with the drug combinations for diabetes and high blood pressure. My advice here is this: Throw the damn pills away, go learn kick boxing, and become a vegan.
(4) A maddening phone call, a fight with the ex, etc. may be causes for a ministroke that brought on the drooping of the top lip on one side.
(5) Hopefully the drooping occurred on the left side. That is the result of a ministroke, a microstroke, psychological trauma, etc. Drooping of the top lip on the right side with some facial sagging on the same side with dry eyes but without any eyelid drooping is the direct result of the combination of anti-diabetic and anti-hypertension prescription drugs. If there is right eyelid drooping, check for possible onset of Myasthenia gravis.